MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 8270-16-1.7-22
Medical Device Problem Codes Break (1069); Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for lot 30029182 was reviewed and the product was produced according to product specifications.Photos of the device were provided by the customer.All information reasonably known as of 02 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that when the patient was in ir [interventional radiology] for a tube change, the tube was removed but the j-portion [jejunal portion] of the tube was broken off and remained in patient¿s jejunum.The patient was able to successfully pass the j-portion in her stool naturally.No patient injury was reported.Additional information received 14-aug-2020 indicated the patient's current status was "stable outpatient." there were no adverse effects related to the incident.The patient required overnight admission and close medical observation.The patient was discharged the next afternoon after passing the j-tube [jejunal tube] extension in bowel movement naturally.The feeding tube was in place for 33 days with the last tube exchange taking place on 05-jul-2020.Both liquids and crushed medications were infused via the tube and there is a history of tube clogging.Clogging was resolved by "syringe push with force." the parent "was advised to use some force to push crushed medication into j-port [jenual port].".
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Photos of the device were provided by the customer.Review of the photos confirmed the reported event; however, root cause could not be determined.All information reasonably known as of 17 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 1.7 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10485766
Report Number9611594-2020-00169
Device Sequence Number16813430
Product Code KNT
UDI-Device Identifier00350770440880
UDI-Public00350770440880
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/01/2022
Device Model Number8270-16-1.7-22
Device Catalogue NumberN/A
Device Lot Number30029182
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/17/2020
Patient Sequence Number1
Patient Age3 YR
Patient Weight13